MENU
Anatomy
Anesthesiology
Biochemistry
Biomedical Informatics
Biophysics
Cell Biology
Clinical Cases
Dentistry
Dermatovenerology
Emergency Medicine
Family Medicine
Forensic Medicine
Gynecology and Obstetrics
Histology and Embryology
History of Medicine
Human Genetics
Hygiene
Infectious Diseases
Internal Medicine
Medical Deontology and Philosophy
Medical Psychology
Microbiology and Immunology
Neurology
Occupational Medicine
Oncology
Ophthalmology
Orthopaedics
Otorhinolaryngology
Pathology
Pathophysiology
Pediatrics
Pharmacology and Experimental Toxicology
Physical and Rehabilitation Medicine
Physiology
Psychiatry
Radiology
Social Medicine
Surgery
Toxicology
Research papers
Clinical research paper
Preclinical research paper
Sponsored articles
2017 » 2 » | Archive » Medical field » Fields » Clinical Cases » Latest edition »

A Patient with Graves’ Disease and Neutropenia—A Case Report

 

This post is also available in: enEnglish slSlovenščina (Slovenian)

Graves’ disease is an autoimmune thyroid disorder and the most frequent cause of hyperthyroidism in Slovenia. Antithyroid drugs are usually used as the first line of treatment. However, in rare cases they cause agranulocytosis with life-threatening neutropenia. We present a case of a patient who was simultaneously diagnosed to have Graves’ disease as well as moderate neutropenia, which was most likely a consequence of recent gastroenteritis but could also be a consequence of untreated Graves’ disease. Due to severe hyperthyroidism, urgent treatment with antithyroid drugs was indicated. Given that the cause of neutropenia was recognized, we started intravenous treatment with thiamazole, with daily monitoring of leukocyte and granulocyte counts. In subsequent days, the granulocyte count recovered, the patient’s general state improved and she was able to continue treatment in an outpatient setting.

© 2019 Društvo Medicinski razgledi | Na vrh strani / To top ↑